Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 288, NWS Jacksonville, FL

August 29, 2000Nassau County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 29, 2000, 3:33 AM EDT for Nassau County, Florida. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 29, 2000, 3:33 AM EDT (07:33 UTC)
Expired
Aug 29, 2000, 4:30 AM EDT
In force
57 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Nassau County, FL

The radar

The Jacksonville radar (KJAX), 16 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 29, 4:20 AM EDTThunderstorm WindHilliard, FLLarge trees and power lines were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 7.6 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2000-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1755 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2000-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1755 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1239 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 290734
SVRJAX
FLC089-290830-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
333 AM EDT TUE AUG 29 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL NASSAU COUNTY IN NORTHEAST FLORIDA

* UNTIL 430 AM EDT

* AT 333 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS 3 MILES NORTHEAST OF
  HILLIARD...MOVING SOUTH AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 400 AM EDT...
  HILLIARD...
  CALLAHAN...
  NASSAU VILLAGE-RATLIFF...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSONVILLE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY
AT 904-741-4370 TO REPORT SEVERE WEATHER.

LAT...LON 3056 8176 3076 ~8178 3076 8198 3039 8200
          3039 8192 3044 8187 3051 8177

$$

WELSH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 10:00 PM EDT, 5 hours 33 minutes earlier.

Area forecast discussion, Aug 28, 10:00 PM EDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1000 PM EDT MON AUG 28 2000

ZONES...AS THINGS ARE DEVELOPING THIS HOUR AND INTERESTING MCC IS
DROPPING SWD THRU CNTRL GA AND TWD THE WRN PORTION OF THE CWA THE
CLUSTER OF TSTMS OVER CSTL GA/GA CSTL WATERS IS ALSO DROPPING SWD.
AND THERE ARE A FEW CELLS FILLING IN IN BETWEEN. MAYBE MESO-ETA DOES
HAVE THE RIGHT IDEA WITH CONVECTION CONTINUING ALL NIGHT DUE TO THE
VORT LOBE AND H7 VVEL BULLSEYE MOVING THRU. CURRENTLY THE ZONES SPORT
A 20-30 PCNT CHNC ALL NIGHT FOR ALL AREAS AND GIVEN THE CURRENT
COVERAGE AND SYNOPTIC SITUATION WILL LEAVE WELL ENOUGH ALONE.

MARINE...WILL GIVE AVN SOME CREDENCE AND GO WITH HIGHER POPS WELL
OFFSHORE ON TUESDAY NIGHT. PROBLEM IS AVN/MRF IS THE LAST MODEL ID
LIKE TO HANG MY HAT ON RIGHT NOW...HOWEVER LOOKING AT THE 29/00 UTC
OBJECTIVE AIDS BAMM/BAMD HAVE THE LOW MOVING ESE TO SE FOR THE SHORT
TERM AND THATS WHAT IT APPEARS TO BE DOING. SO WITH A SEEMINGLY
BETTER INITIALIZATION FOR AVN HAVE COMPROMISED BY INCREASING
CONVECTIVE COVERAGE AND ADJUSTING THE WIND DIRECTIONS TO REFLECT A
DEVELOPING LOW MOVING ABOUT 200-300 MILES OFFSHORE OF NE FL/SE GA.
ALSO HAVE ADDED THE PROVISO THAT THE LOW DEVELOPMENT SHOULD BE
MONITORED. FUTURE SHIFTS CAN ADJUST WIND SPEEDS BASED ON FUTURE
DEVELOPMENTS.

THANKS FOR THE COORD KMLB...KCHS.

.JAX...
.FL...FIRE WX WATCH TUE AFTN EXCEPT INTERIOR COUNTIES.
.GA...FIRE WX WATCH TUE AFTN

SANDRIK

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 10:31 PM EDTSevere Thunderstorm WarningJAXNassau44 min
Aug 29, 3:05 AM EDTSevere Thunderstorm WarningJAXHamilton55 min
Aug 29, 4:11 AM EDTTornado WarningJAXNassau34 min
Aug 29, 5:04 AM EDTSevere Thunderstorm WarningJAXBaker41 min
Aug 29, 6:09 AM EDTSevere Thunderstorm WarningJAXAlachua36 min
Aug 29, 6:26 AM EDTSevere Thunderstorm WarningJAXPutnam64 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.